Oklahoma, 2005Wildfire in Oklahoma, November 27 to 30, 2005
November 27 to 30, 2005 · NWS TSA · 10 events in 10 counties and zones
10 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 11
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 27, 4:07 PM CST, 23 minutes earlier.
Area forecast discussion, Nov 27, 4:07 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
407 PM CST SUN NOV 27 2005
.MESOSCALE UPDATE...
A STRONG DRY LINE IS PUNCHING ACROSS THE AREA. AT 345 PM
THE DRY LINE EXTENDED NEAR A LINE FROM VINITA TO STIGLER TO
HUGO. BY 9PM THE DRY LINE WILL EXTEND NORTH-SOUTH ACROSS
CARROLL...MADISON AND FRANKLIN COUNTIES. VERY STRONG
FORCING WILL CONTINUE TO PRODUCE THUNDERSTORMS ALONG AND AHEAD
OF THE DRY LINE...WITH A LINE OF STORMS STILL EXPECTED TO
DEVELOP WITH TIME. WIND PROFILES WILL CONTINUE TO SUPPORT
MORE DISCRETE STORM STRUCTURE IN EXTREME NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS...WITH MORE LINEAR DEVELOPMENT
FURTHER SOUTH.
WINDS ALOFT ARE VERY STRONG AND THERE IS THE POTENTIAL TO PRODUCE
VERY DAMAGING WIND GUSTS...ESPECIALLY ALONG BOWING LINE SEGMENTS.
WE DID ISSUE A HIGH WIND WARNING FROM OKFUSKEE COUNTY NORTHEAST INTO
THE NORTHEAST TIP OF OKLAHOMA. VERY STRONG WINDS JUST OFF THE SURFACE
ARE BEING MIXED TO THE GROUND. WE JUST RECEIVED A 67 MPH MEASURED GUST
FROM A SPOTTER IN JENKS. THE CURRENT WARNING GOES UNTIL 5PM...WE WILL
EVALUATE THE NEED TO EXPAND OR EXTEND THE WARNING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 5 PM SUNDAY FOR OKZ055-OKZ056-OKZ057-
OKZ058-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ070.
RED FLAG WARNING UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WIND ADVISORY UNTIL 6 AM MONDAY FOR OKZ055-OKZ056-OKZ057-OKZ058-
OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-OKZ067-OKZ070.
WIND ADVISORY UNTIL 6 AM MONDAY FOR OKZ049-OKZ053-OKZ054-OKZ059-
OKZ063-OKZ068-OKZ069-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...WIND ADVISORY UNTIL 6 AM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
RED FLAG WARNING UNTIL 6 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 8Hazardous weather outlook, Nov 27, 12:40 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CST SUN NOV 27 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CST SUN NOV 27 2005
...TORNADO WATCH FOR PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON
AND THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ONSET....THIS AFTERNOON.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
FIRE DANGER.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS.
DISCUSSION...
A POWERFUL UPPER LEVEL STORM SYSTEM NEAR THE OKLAHOMA AND TEXAS
PANHANDLES WILL LIFT ACROSS KANSAS DURING THE AFTERNOON. AT MIDDAY
A DEEPENING SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER CENTRAL
KANSAS WITH A DRY LINE TRAILING DOWN ACROSS OKLAHOMA THROUGH THE
I-35 CORRIDOR. STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING EARLY
THIS AFTERNOON IN THE VICINITY OF THE SURFACE LOW AND AN ELEVATED
TORNADO THREAT ASSOCIATED WITH THIS FEATURE HAS LED TO A TORNADO
WATCH FOR PARTS OF KANSAS AND PARTS OF NORTHEAST OKLAHOMA THIS
AFTERNOON AND EARLY THIS EVENING. LATER THIS AFTERNOON ADDITION
STORMS ARE EXPECTED TO DEVELOP FURTHER SOUTH ALONG AND AHEAD OF THE
DRYLINE. THESE STORMS WILL LIKELY EVOLVE QUICKLY INTO A SQUALL LINE
THAT WILL AFFECT MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
INTO THE EVENING....WITH THE MAIN THREAT BEING DAMAGING STRAIGHTLINE
WINDS.
GIVEN THE WINDY AND WARM CONDITIONS EXPECTED...ALONG WITH THE DRY
GROUND WILL PRESENT A SIGNIFICANT FIRE DANGER TODAY ACROSS MOST OF
THE AREA. THUS...A RED FLAG WARNING WILL BE IN EFFECT TODAY.
SEE/OKCRFWTSA/ FOR DETAILS.
THE AFOREMENTIONED WINDY CONDITIONS ANTICIPATED FOR TODAY WILL ALSO
PERSIST TONIGHT AFTER THE FRONT PASSES...WHERE NORTHWEST WINDS
GUSTING TO 40 MPH WILL BE POSSIBLE. SEE /OKCNPWTSA/ FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
EMERGENCY MANAGERS SHOULD CHECK YOUR E-MAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
WINDY CONDITIONS COMBINED WITH LOW DEWPOINT AIR WILL RESULT IN FIRE
DANGER AGAIN TOMORROW. WINDS WILL DECREASE AFTER MONDAY...WITH A
DRY COLD FRONT EXPECTED TO APPROACH AROUND MIDWEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE
LATEST FORECASTS AND DISCUSSIONS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Nov 27, 1:06 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 PM CST SUN NOV 27 2005
OKZ054-271930-
OSAGE OK-
106 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 106 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF WEBB CITY...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...WEBB CITY AND
GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Nov 27, 1:27 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CST SUN NOV 27 2005
OKZ054-272000-
OSAGE OK-
127 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 127 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES SOUTHWEST OF AVANT...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...AVANT...WOLCO...
BARNSDALL...TALLANT...OKESA AND HULAH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Nov 27, 1:48 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
148 PM CST SUN NOV 27 2005
OKZ055-272030-
WASHINGTON OK-
148 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WASHINGTON
AT 148 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF BARTLESVILLE...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY...COPAN
AND BARTLESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SMALL
HAIL MAY ALSO BE POSSIBLE WITH THIS STORM. RESIDENTS IN THESE AREAS
SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.Local storm report, Nov 27, 2:33 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
233 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL BARTLESVILLE 36.75N 95.98W
11/27/2005 0.88 INCH WASHINGTON OK AMATEUR RADIO
&&
RDUSpecial weather statement, Nov 27, 2:40 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CST SUN NOV 27 2005
OKZ055-056-272115-
NOWATA OK-WASHINGTON OK-
240 PM CST SUN NOV 27 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND NOWATA
AT 240 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OCHELATA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCHELATA AND WANN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING.Wildfire, Osage
- When
- November 27, 4:30 PM CST to November 30, 11:59 PM CST
- Where
- Osage forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 11 direct, 0 indirect
- Property damage
- $1.5 million
- Reported by
- EMERGENCY MANAGER
A powerful low pressure center tracked across the Central Plains on the 27th with a central pressure below 990 mb. A swath of damaging winds and dew point temperatures in the single digits and teens swept into eastern Oklahoma behind the associated dry line during the afternoon and evening of the 27th. The wind behind the dry line gusted to between 60 and 70 mph across a large portion of northeastern Oklahoma downing power lines in a number of locations. Downed power lines sparked grass fires that quickly grew out of control, whipped by the strong winds and driven by the very low humidity and dry vegetation. Many fires occurred; nine were very large and damaging. Thirty-five homes were destroyed along with numerous outbuildings and automobiles. About a dozen firefighters and residents suffered minor injuries including smoke inhalation and minor burns. An estimated 35,000 acres were burned in this event in eastern Oklahoma.Update: One of the men injured/burned in a wildfire in McIntosh County on November 27th died of those burns in late December.
Wildfire, Cherokee
- When
- November 27, 4:30 PM CST to November 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Wildfire, Mayes
- When
- November 27, 4:30 PM CST to November 30, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Wildfire, McIntosh
- When
- November 27, 4:30 PM CST to November 30, 11:59 PM CST
- Where
- McIntosh forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Wildfire, Muskogee
- When
- November 27, 4:30 PM CST to November 30, 11:59 PM CST
- Where
- Muskogee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Wildfire, Okfuskee
- When
- November 27, 4:30 PM CST to November 30, 11:59 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Wildfire, Okmulgee
- When
- November 27, 4:30 PM CST to November 30, 11:59 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Wildfire, Pittsburg
- When
- November 27, 4:30 PM CST to November 30, 11:59 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Wildfire, Tulsa
- When
- November 27, 4:30 PM CST to November 30, 11:59 PM CST
- Where
- Tulsa forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Wildfire, Wagoner
- When
- November 27, 4:30 PM CST to November 30, 11:59 PM CST
- Where
- Wagoner forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
| Event | Date | Age | Sex | Where | Kind |
|---|
| Wildfire, Osage | 2005-11-27 | 60 | Male | Outside/Open Areas | Direct |
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, November 27, 20051 death · 8 injured · F3 · 1 event
- Tornado in Arkansas, November 27, 2005$4.0 million · F3 · 1 event
- Tornado in Missouri, November 27, 20051 death · $250,000 · F2 · 1 event
- Tornado in Arkansas, November 27, 2005F3 · 1 event
- Ice Storm in South Dakota, November 27 to 28, 2005$15 million · 15 events
- Wildfire and High Wind in Oklahoma, November 27 to 30, 20054 injured · $2.1 million · 56 kt wind · 14 events
- Blizzard in Nebraska, November 27 to 29, 2005$7.6 million · 15 events
- Tornadoes and Flash Flooding in Missouri, November 27 to 28, 20054 injured · $165,000 · F1 · 19 events
- Blizzard in Nebraska, November 27 to 28, 2005$3.0 million · 12 events
- Tornado and Hail in Missouri, November 27, 2005$1.2 million · F1 · 4 events
- Winter Storm in Minnesota, November 27 to 28, 2005$3.9 million · 3 events
- Winter Storm in North Dakota, November 27 to 28, 2005$3.0 million · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479881, 5479882, 5479883, 5479884, 5479885, 5479886, 5479887, 5479888, 5479889, 5479890.